How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak,
Category: Cardiology
Satisfied Customers: 378
Experience:  MD at University Hospital Case Medical Center
Type Your Cardiology Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

I am on eliquis -fib. have black stool and wonder if

Customer Question

I am on eliquis for a-fib. have black stool and wonder if the eliquis is causing it?
Submitted: 5 months ago.
Category: Cardiology
Expert:  Nadim Al-Mubarak replied 5 months ago.
GreetingsYes, this is related to Eliquis which is a strong blood thinner and can make you bleed. This is what is happening. If you at not taking iron pills, then you are very likely bleeding from your stomach and duodenal area. You need to go to the Emergency Room as this could potentially be very serious. Do not drive your self, call 911. Do not take any more Eliquis for now. The Eliquis effect can be reversed by a special medicine and you will need an scope to check your stomach/duodenal area. If your blood count is too low, you will need blood transfusion. Iron pills also could cause black stool If you are satisfied, please complete the stars rating above as this is the only way we get credit for our service. My best wishes
Expert:  Nadim Al-Mubarak replied 5 months ago.
If you have any further questions on this subject, please let me know
Expert:  Nadim Al-Mubarak replied 5 months ago.
Hello... just checking if you have received my response and if you have any questions ?

Related Cardiology Questions